AMAZON CROSSING EXPEDITION 6D/5N

LEVEL OF DIFFICULTY: MODERATE - HARD

AGE REQUIREMENT: 18 +

 

DESTINATION: Tamshiyacu - Tahuayo Reserve

LOCATION: Amazon Rainforest - Loreto Region

ARRIVAL/DEPARTURE CITY/COUNTRY: Iquitos - Perú

DURATION: 6 Days, 5 Nights

MAIN ACTIVITIES: Fauna and Flora Exploration

OTHER ACTIVITIES: Photography, Documentary, etc.

BEST TRAVEL MONTHS: May - February

BOOKING IN ADVANCE: 2 Required Months

LAST MINUTE BOOKING: Request Availability

50% PAYMENT: Required To Secure Seats

PAYMENT METHODS: Credit Cards Or PayPal

50% REMAINING PAYMENT: Pay On Arrival

DEPARTURE DAYS: Any Day Of The Week

 

The AMAZON CROSSING EXPEDITION 6D/5N, unlike the 5 day expedition, this additional and full day will be dedicated only in the basic amazon survival learning, it will be a short training period which the group will have the option to decide how intense they want it, we will be willing to adapt it from the easiest to the most extreme possible. 

 

During this 6 days long expedition, participants will engage from medium to long jungle hikes across the extensive and complex rainforest, with various activities focused on the search of wildlife, including camping in the middle of the jungle, fishing, and more. 

 

Along this route groups will also get the chance to make multiple stops visiting and interacting with the people from different Amazonian villages, including the navigation of 5 different rivers; "Maranon",  "Ucayali", "Yarapa", "Tahuayo River". and with the crossing of the "Mighty Amazon River" at the very end.

IMPORTANT TIPS ABOUT YOUR EXPEDITION:

  • BOOKING IN ADVANCE IS HIGHLY RECOMMENDED (for collection of personal information, government access permits to protected areas, transportation arrangements, exploration team assignments, English Speaking Guides availability, and all logistics support needed).

  • Participants need to have sufficient time in Iquitos, in order to successfully execute this expedition.

  • Participants' exploratory backpacks weight limit is 10 kilos max.

  • An additional 5 kilos of gear will be issue to each participant when exploring the jungle (jungle boots, ponchos, mats, blankets, tents and service utensils).

  • Explorations through the jungle during this crossing route, will require for each traveler to carry their own personal gear and, to maximize your experience be at the least in a decent physical condition to accomplish each available hike.

  • All activities are subject to change due to weather conditions at any time of the year. Main Rivers and tributary levels may vary and thus navigation times and excursions may need to be modified by your Guide’s discretion, this will not alter our motivation to make this trip the best as possible.

  • VISIT OUR FREQUENTLY ASKED QUESTIONS PAGE FOR OTHER IMPORTANT TIPS TO HELP YOU PREPARE BEFORE YOUR EXPEDITION.

 

PROGRAM DETAILS:

Note: In this particular route, when the water level of the Tahuayo River is at an average height, the navigation access upstream will open and will give visitors an additional opportunity to reach a place of high jungle terrain, an exploration trip in small wooden canoes follow by a jungle hike that will last 2 days total going and returning, an interesting trip in the search of Clay Licks or best known as "Collpas" by the locals. The word Collpa derives from the "Quechua" Inca dialect, which means "Salty Land", where all kinds of animals come to these places to lick and feed on the minerals of their land (macaws, parrots, and different types of mammals).    

🟫 DAY 0

  • Transportation from Iquitos Airport to Hotel.

 

 

🟫 DAY 1

08:00 Transportation from Hotel to Nauta City River Port (2 hrs).

  • Brief Nauta City Tour.

  • Motorboat Downstream on the Maranon River.

  • Lunch on board.

  • Quick stop for a brief orientation right at the confluence of (3) major major rivers, the Marañón River, the Ucayali River and the Amazon River.. IT IS AT THIS POINT WHERE IT IS KNOWN BY MANY AS THE BEGINNING OF THE AMAZON RIVER, WHO ENDS DISCHARGING ITS WATERS IN THE ATLANTIC OCEAN DURING THE COURSE OF ABOUT 6,400 KILOMETRES DOWNSTREAM.

  • Navigation will continue upstream through The Ucayali River.

  • Navigation will change its course to enter The Yarapa River.

  • Observation of pink and gray dolphins and a variety of birds if weather in favor.

15:00 Arrival to Haldar Village.  

  • Hydration and gear arrangement.

  • 30 - 45 minutes hike to Jerusalem Village.

 

NOTE:

  • During The Flooded Season 30 - 45 minutes hike from Haldar Village to Jerusalem Village.

  • During The Dry Season an additional 1-2 hrs of small motorboat transfer from Ramon Castilla Village to reach Haldar Village, in addition to the 30 - 45 minutes hike to Jerusalem Village.

 

16:00 to 18:00 Arrival to Jerusalem Village.

  • Drop-off gear and meet with local Villagers.

  • Transfer in wooden canoes on the Tahuayo River to  reach our Camp.

  • Assignment of cabins.

  • Swimming in the river upon arrival (optional).

  • Hand paddling trip in typical wooden canoes to learn how to place fish traps.  

18:00 to 20:00 Dinner shared with the exploration team.

  • Free time (resting, walk around camp, night fishing on site, etc.).

21:00 Night exploration trip in search of nocturnal animals (birds, rodents, reptiles, etc.).

  • Overnight at the AE Survival-Retreat Camp.

🟫 DAY 2

05:00 Early canoe excursion upstream for appreciation of wildlife, check fish traps and group fishing event.

08:00 Back to Camp to start a group preparation of breakfast. 

  • During this food preparation activity, participants will learn how to fix their own fish and prepare them for consumption along with other collected ingredients.

  • Breakfast will be shared with the exploration team once ready. 

  • Survival hike will start to spend the whole entire day Inside the Jungle and to experience a direct connection with nature.

 

The Following Basic Survival Activities will be Performed:

  • Search and establish a designated sleeping area.

  • Construction of personal shelters to overnight in the middle of the jungle.

  • Search for drinking water from the vineyards of the forest and other natural means for hydration purposes.

  • Identification and collection of fruits, vegetables, seeds, and insects fit for human consumption.

  • Obtainment of fire by natural means.

  • Lunch preparation activity utilizing all edible resources collected and obtained from jungle explorations and during the early fishing event.

  • Improvisation of handmade traps to catch reptiles, and rodents at night.

  • Construction of floating devices to escape from the jungle.

  • Dinner preparation activity from what was obtained during the day.

  • Night exploration in search of nocturnal animals.

  • Overnight inside the Jungle in Personal Handmade Shelters (Optional). "Camping Tents will be Also Available by Request".

 

 

🟫 DAY 3

05:00 Canoe excursion for wildlife observation.

  • Inspection of fish traps.

  • Group fishing.

08:00 Back to the Camp for Breakfast.​

  • Jungle exploration by land.

  • Identification of medicine plants.

  • Identification of timber trees.

  • Search for bullet ants and other living creatures.

  • Search for a diverse species of "Giant Trees".​

12:00 Back to the Camp for Lunch.

  • Quick visit to Jerusalem Village to say goodbye.

  • Group photo with the women and mothers of the community.

  • Purchase of handicrafts for local support (optional).

13:00 Departure to El Estirón Jungle Area about 2 hrs river navigation.

  • Motorboats will be partially utilized to reach El Estiron, navigation down the river will be also performed rowing small wooden canoes, and with the main purpose of not scaring animals away. This silence navigation will increase our chances for wildlife encounters.

15:00-16:00 Arrival to El Estirón jungle area.

  • Preparation of camping area.

  • Set up camping tents for overnight.

  • Fire startup for preparation of Dinner.

  • Construction and placements of traps for birds and rodents. 

  • River trip to set up fish traps.

18:00 Dinner will be served.

20:00 Nocturnal river exploration in search of wildlife.

  • Overnight in Camping Tents.

 

🟫 DAY 4

05:00 Canoe excursion for wildlife observation.

  • Inspection of fish traps.

  • Group fishing.

  • Inspection of bird and rodent traps.

08:00 Back to the camping site to start a group preparation of breakfast. 

  • Breakfast will be shared with the exploration team once ready. 

  • Jungle exploration in search for poisonous dart frogs.

12:00 Lunch served.
13:00 Departure to Amancio Jungle Area about 2 - 3 hrs river navigation.

  • Rowing canoe trip en route to Amancio.

15:00 - 16:00 Arrival to Amancio.

  • Preparation of camping area.

  • Set up camping tents for overnight.

  • Fire starts up for the preparation of Dinner.

  • Construction and placements of traps for birds and rodents. 

  • River trip to set up fish traps.

18:00 Dinner served.
20:00 Nocturnal river exploration in search of wildlife.

  • Overnight in Camping Tents.

 

🟫 DAY 5

05:00 Canoe excursion for wildlife observation.

  • Inspection of bird and rodent traps.

08:00 Breakfast served. 

  • Jungle exploration.

  • Search for primates.

12:00 Lunch served.

13:00 Departure to Tangarana jungle area about 2 - 3 hrs river exploration.

16:00 Arrival to Tangarana.

  • Hydration, adjustment of equipment, and hike to remote Creek.

NOTE:​​ 

The two following options to overnight will be available upon arrival to Tangarana:

  • (On Dry Season) There will be a 1 hr hike through the depths of the jungle to camp near a very remote Creek called Yarina Creek and where participants will have the opportunity to see; many caimans, macaws, monkeys, the prehistoric bird hoatzin "Opisthocomus Hoazin", fishing for piranhas, and other especies.

  • (On Rainy Season) Camping will take place at Tangarana, there will be no access to Yarina Creek due to the flooded jungle. Exploration activities will continue around the perimeter, such as, exploration in search of caimans and other nocturnal species, and if small caimans are found, the catch and release activity will be conducted for a detailed explanation of the type of species collected.
     

18:00 - 19:00 Dinner prepared and served at campsite. 

  • Overnight in Camping Tents.

 

 

🟫 DAY 6

05:00 Wildlife observation in and around Yarina Creek.

  • Piranha fishing.

  • 1 hr hike back to Tangarana.

07:00 - 08:00 Breakfast will be served.

08:00 - 09:00 Navigation begins on the Tahuayo River to Tamshiyacu Town, along the Tamshiyacu-Tahuayo Regional Conservation Area.

  • During this relaxing river navigation, participants will make a unique getaway to meet the Amazon River.

  • Appreciation of fauna and flora with a stop in search of three toed sloths.

  • Quick stops in native villages if time permits (El Chino, Buena Esperanza, Santa Cruz and Huaysi).

  • Finally meeting and crossing the Amazon River.

13:00 - 14:00 Arrival to Tamshiyacu Town.

  • Lunch in Tamshiyacu Town.

14:30 - 15:00 Speedboat trip to Iquitos City.

  • 1 hr river navigation to finish the crossing of the Amazon River.

16:00 - 17:00 Arrival to Iquitos river port.

  • Transfer to hotel/airport (End of the Journey).

Frequently Asked Questions:

 

WHAT IS INCLUDED IN MY TRIP?

  • Airport Transportation

  • Fluvial Transportation

  • Government Access Permits

  • Economic Support to Villages

  • All Meals During Expedition 

  • Purified Water

  • Survival Lead Guide

  • 2-3 Survival Assistant Guides

  • First Aid Kit With Anti-Ophidic Serum

  • High Quality Camping Equipment

 

WHAT IS NOT INCLUDED IN MY TRIP?

  • Airfare to and from Iquitos

  • Personal Travel Insurance

  • Hotel in Iquitos.

Click here for more questions and answers..

CALLE CALVO DE ARAUJO 675, IQUITOS - LORETO, PERU - SOUTH AMERICA
whatsapp-social-media-icon-design-templa

Copyright © 2020 AMAZON EXPEDITIONERS | All Rights Reserved

 

TERMS AND CONDITIONS